Antibiotic-caused Colitis

Below you will find more information about Antibiotic-caused Colitis from Medigest. If you believe that you are suffering from any of the symptoms of Antibiotic-caused Colitis it is important that you obtain an accurate diagnosis from a medical professional to ensure that you obtain the correct medication or treatment for your condition. There are medical conditions that carry similar symptoms associated with Antibiotic-caused Colitis and therefore the information provided by Medigest is offered as a guideline only and should never be used in preference to seeking professional medical advice. The information relating to Antibiotic-caused Colitis comes from a third party source and Medigest will not be held liable for any inaccuracies relating to the information shown.

Definition

Antibiotic-caused colitis is an infectious disease affecting the colon. Like the typical colitis, it is caused by C. difficile, which is also present among individuals who are taking antibiotic treatment. This infection commonly occurs in hospitals.

Diagnosis

Antibiotic-caused colitis is diagnosed by physical and stool examination.

Treatment

Once diagnosed to be an antibiotic-associated disease, antibiotic-caused colitis can be treated by no longer using the disease-causing drug. Oral treatments such as vanomycin are given to eliminate the bacteria. Oral therapy is also recommended to replenish lost fluids due to dehydration.

Symptoms and Signs

The symptoms of the disease include lower abdominal cramps, frequent urges to defecate as well as watery diarrhea. Fatigue, weight loss and fever soon develop in the patient's body system.

Causes

The disease is caused by the C. difficile bacteria which thrive in antibiotic treatments.

Discuss Antibiotic-caused Colitis in our forums

Discuss Antibiotic-caused Colitis with other members of Medigest in our forums.